MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH ALUMINUM HOHMANN RETRACTOR 18MM WIDTH

OBERDORF : SYNTHES PRODUKTIONS GMBH ALUMINUM HOHMANN RETRACTOR 18MM WIDTH
Catalog Number 03.100.109
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier, age or date of birth, and weight not available for reporting.(b)(4).Lot unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is synthes affiliate without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported the aluminum hohmann retractor was used during a procedure to repair a femoral trochanteric fracture on (b)(6) 2017.Surgery was completed successfully with no delay.After the procedure the staff was washing and inspecting the device and noticed that the tip of the retractor was broken.It is not known if the device broke intraoperatively or postoperatively.No confirmation was made to determine if the broken tip remains in the patient.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device history record review.Part number: 03.100.109.Synthes lot number: 9980952.Supplier lot number: n/a.Release to warehouse date: 15-apr-2016.Expiration date: n/a.Supplier: (b)(4).No ncrs were generated during production.Investigation was investigation was completed by supplier, (b)(6) medical which is part of integer.The material met the requirements of al6061tb.Dimensional analysis was completed.Some dimensions are specified in a flat condition; part is deformed.Some measurements could not be taken due to the damage condition of the returned part.Device history record review showed no ncrs were generated during production.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not applicable.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ALUMINUM HOHMANN RETRACTOR 18MM WIDTH
Common Device Name
RETRACTOR
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7178379
Report Number8030965-2018-50215
Device Sequence Number16456329
Product Code GAD
UDI-Device Identifier07611819302303
UDI-Public(01)07611819302303(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.109
Device Lot Number9980952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/15/2018
03/12/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date01/31/2018
03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1